Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 6, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 14, 2014, 2:31 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 15, 2014, 2:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 2:31 PM MDT (20:31 UTC)
- In effect from
- Mar 15, 2014, 2:00 PM MDT
- Expired
- Mar 16, 2014, 2:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947 WWUS74 KEPZ 142031 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 231 PM MDT FRI MAR 14 2014 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS SATURDAY AFTERNOON AND EVENING... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WITH A COLD FRONT WILL PUSH SOUTHWARD INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS CAUSING WINDY CONDITIONS ACROSS THE REGION. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY REACH 60 MPH HOWEVER ALONG EASTERN FACING MOUNTAIN SLOPES. BLOWING DUST WILL BE POSSIBLE OVER A FEW AREAS LOWERING VISIBILITIES TO LESS THAN 3 MILES. NMZ404>407-411-413>417-TXZ418>424-151215- /O.NEW.KEPZ.WI.Y.0006.140315T2000Z-140316T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 231 PM MDT FRI MAR 14 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT SATURDAY. * EVENT: WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY REACH 60 MPH ALONG EASTERN FACING MOUNTAIN SLOPES. * TIMING: WINDS WILL INCREASE IN THE EARLY AFTERNOON AND ATTAIN MAXIMUM STRENGTH IN THE LATE AFTERNOON AND EARLY EVENING. * IMPACT: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURE SMALL OBJECTS MAY ALSO BE BLOWN AROUND. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER 3 MILES OVER A FEW AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
4 follow-up statements
053 WWUS74 KEPZ 151212 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 612 AM MDT SAT MAR 15 2014 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS SATURDAY AFTERNOON AND EVENING... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WITH A COLD FRONT WILL PUSH SOUTHWARD INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS CAUSING WINDY CONDITIONS ACROSS THE REGION THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY REACH 60 MPH HOWEVER ALONG EASTERN FACING MOUNTAIN SLOPES. BLOWING DUST WILL BE POSSIBLE OVER A FEW AREAS LOWERING VISIBILITIES TO LESS THAN 3 MILES. NMZ401>403-408>410-412-152015- /O.EXA.KEPZ.WI.Y.0006.140315T2000Z-140316T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-CENTRAL TULAROSA BASIN- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT... GARFIELD...HATCH...RADIUM SPRINGS...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT 612 AM MDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * EVENT: WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY REACH 60 MPH ALONG EASTERN FACING MOUNTAIN SLOPES. * TIMING: WINDS WILL INCREASE IN THE EARLY AFTERNOON AND ATTAIN MAXIMUM STRENGTH IN THE LATE AFTERNOON AND EARLY EVENING. * IMPACT: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURE SMALL OBJECTS MAY ALSO BE BLOWN AROUND. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER 3 MILES OVER A FEW AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ404>407-411-413>417-TXZ418>424-152015- /O.CON.KEPZ.WI.Y.0006.140315T2000Z-140316T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 612 AM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * EVENT: WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY REACH 60 MPH ALONG EASTERN FACING MOUNTAIN SLOPES. * TIMING: WINDS WILL INCREASE IN THE EARLY AFTERNOON AND ATTAIN MAXIMUM STRENGTH IN THE LATE AFTERNOON AND EARLY EVENING. * IMPACT: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURE SMALL OBJECTS MAY ALSO BE BLOWN AROUND. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER 3 MILES OVER A FEW AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
790 WWUS74 KEPZ 151332 AAA NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 732 AM MDT SAT MAR 15 2014 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS SATURDAY AFTERNOON AND EVENING... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WITH A COLD FRONT WILL PUSH SOUTHWARD INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS CAUSING WINDY CONDITIONS ACROSS THE REGION THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY REACH 60 MPH HOWEVER ALONG EASTERN FACING MOUNTAIN SLOPES. BLOWING DUST WILL BE POSSIBLE OVER A FEW AREAS LOWERING VISIBILITIES TO LESS THAN 3 MILES. NMZ401>417-TXZ418>424-160300- /O.CON.KEPZ.WI.Y.0006.140315T2000Z-140316T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 732 AM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * TIMING: WINDS WILL INCREASE IN THE EARLY AFTERNOON AND ATTAIN MAXIMUM STRENGTH IN THE LATE AFTERNOON AND EARLY EVENING. * IMPACT: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURE SMALL OBJECTS MAY ALSO BE BLOWN AROUND. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER 3 MILES OVER A FEW AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
104 WWUS74 KEPZ 151742 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1142 AM MDT SAT MAR 15 2014 ...VERY WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND TONIGHT... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WITH A COLD FRONT WILL PUSH SOUTHWARD INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS CAUSING WINDY CONDITIONS ACROSS THE REGION THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 30 TO 40 MPH WITH GUSTS AROUND 55 TO 65 MPH. THE WINDS MAY CAUSE SOME PROPERTY DAMAGE AND CREATE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ401>408-160500- /O.UPG.KEPZ.WI.Y.0006.140315T2000Z-140316T0300Z/ /O.NEW.KEPZ.HW.W.0002.140315T1800Z-140316T0300Z/ /O.NEW.KEPZ.WI.Y.0007.140316T0300Z-140316T0800Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON 1142 AM MDT SAT MAR 15 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 2 AM MDT SUNDAY. * EVENT: WEST TO NORTHWEST WINDS WILL INCREASE THROUGH THE AFTERNOON WITH SUSTAINED SPEEDS AROUND 40 MPH AND GUSTS AROUND 60 MPH FROM LATE AFTERNOON THROUGH THE EARLY EVENING. WIND SPEEDS WILL SLOWLY DIMINISH AFTER 9 PM. * TIMING: WINDS WILL INCREASE IN THE EARLY AFTERNOON AND ATTAIN MAXIMUM STRENGTH IN THE LATE AFTERNOON AND EARLY EVENING. * IMPACT: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME BUILDING OR PROPERTY DAMAGE MAY OCCUR. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER 3 MILES OVER A FEW AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ409>417-TXZ418>424-160500- /O.EXT.KEPZ.WI.Y.0006.140315T2000Z-140316T0800Z/ SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY... SPACEPORT...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES... VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 1142 AM MDT SAT MAR 15 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM MDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM MDT SUNDAY. * EVENT: WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE IN THE EARLY AFTERNOON AND ATTAIN MAXIMUM STRENGTH IN THE LATE AFTERNOON AND EARLY EVENING. * IMPACT: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURE SMALL OBJECTS MAY ALSO BE BLOWN AROUND. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER 3 MILES OVER A FEW AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
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
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:11 PM MDT, 20 minutes earlier.
Area forecast discussion, Mar 14, 2:11 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
211 PM MDT FRI MAR 14 2014
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
NEW MEXICO AND WEST TEXAS SATURDAY AND SATURDAY NIGHT. AS A
RESULT WINDY CONDITIONS WILL OCCUR SATURDAY AFTERNOON AND EVENING
ALONG WITH A FEW RAIN SHOWERS AND MOUNTAIN SNOWS EAST OF THE RIO
GRANDE. DRIER BUT COOLER WEATHER IS EXPECTED FOR SUNDAY BEFORE
WESTERLY WINDS PRODUCE WARMER AND CONTINUED DRY WEATHER LATER NEXT
WEEK.
&&
.DISCUSSION...
SOMEWHAT ACTIVE WEATHER PATTERN WILL EXIST ACROSS NEW MEXICO AND
WEST TEXAS THROUGH EARLY SUNDAY. CURRENTLY A CLOSED LOW IS LOCATED
OVER CENTRAL ARIZONA WITH BACKING SOUTHWESTERLY FLOW AHEAD OF IT
ADVECTING MID AND HIGH LEVEL MOISTURE INTO THE REGION. THIS
DISTURBANCE WILL MOVE EASTWARD AND PASS ACROSS THE CWA LATE THIS
EVENING AND EARLY SATURDAY MORNING WITH LEE SURFACE TROUGH
DEVELOPING OVER EASTERN NEW MEXICO. ASSOCIATED DYNAMIC FORCING
WILL INDUCE SCATTERED RAIN AND SNOW SHOWERS OVER THE MOUNTAINS
WITH ISOLATED AREAS OF MAINLY LIGHT RAIN LOWLANDS. FREEZING LEVELS
RATHER HIGH SO ANY SNOW ACCUMULATIONS WILL OCCUR ABOVE 7500 FEET.
A SECOND STRONGER VORTICITY CENTER WILL DROP SOUTH SOUTHEASTWARD
INTO THE SOUTHERN ROCKIES ON SATURDAY WITH MODELS CONTINUING TO
SHOW SOME VARIABILITY IN SYSTEM MOVEMENT. GFS TRACKS CENTER
THROUGH CENTRAL NEW MEXICO INTO THE EL PASO VICINITY SATURDAY
AFTERNOON AND EVENING WITH NAM AND ECMWF FURTHER EAST. A
COMPROMISE SOLUTION IS THEREFORE TAKEN. IN ANY CASE VERY STRONG
DYNAMICS AND DPVA WILL SUPPORT CYCLOGENESIS OVER TEXAS PANHANDLE
WITH LOW AND MID LEVEL GRADIENTS STRENGTHENING. WARM DRY NATURE OF
AIR MASS PLUS SURFACE HEATING WILL ALLOW DRY LAPSE RATES FROM THE
SURFACE TO BE VERY HIGH...POSSIBLY REACHING 550 MB BY LATE
AFTERNOON. THUS WINDY CONDITIONS ARE FORECASTED TOMORROW
AFTERNOON AND EVENING WITH ADVISORIES ISSUES ACROSS THE SOUTHERN
TIER AND THE SACS.
DESPITE THE STRONG DYNAMICS THE LANDWARD/CONTINENTAL FLOW
TRAJECTORIES INDICATE LITTLE MOISTURE ADVECTION. THUS PRECIP WILL
BE MOSTLY LIMITED TO THE SACS. A RATHER STRONG COLD FRONT WILL
MOVE SOUTHWARD THROUGH THE CWA SATURDAY NIGHT WITH COLD ADVECTION
BEHIND THE FRONT AND DYNAMIC COOLING ALOFT LOWERING FREEZING
LEVELS TO NEAR 6000 FEET. THUS SNOW AMOUNTS OVER THE SACS ARE
EXPECTED TO BE AROUND 1 TO 3 INCHES DESPITE LIMITED WATER VAPOR.
ELSEWHERE MOSTLY DRY WEATHER IS FORECASTED. BY LATE SUNDAY MORNING
INFLOW OF DRIER COOLER AIR WILL END PRECIP THREAT AND ALLOW FOR
CLEARING SKIES. HOWEVER TEMPERATURES SUNDAY AFTERNOON WILL BE
AROUND 10 DEGREES BELOW NORMAL AS NORTHERLY FLOW TRANSPORTS COOL
AIR.
FOR TUESDAY THROUGH FRIDAY A ZONAL FLOW WITH WEAK EMBEDDED
DISTURBANCES BECOMES ESTABLISHED OVER THE SOUTHERN ROCKIES. FOR
THE CWA THIS MEANS WARM DRY WEATHER WITH OCCASIONALLY BREEZY
WINDS.
&&
.AVIATION...VALID 15/00Z-16/00Z...
THRU 15Z...W WINDS 15-22KTS DECREASING THRU EVENING AND BECOMING
MORE NW 8-12KTS AND FEW100 SCT-BKN250. ISOLD VALLEY RAIN...MTN
-SHSNRA WITH 1-3SM BKN010-020 EXPECTED. WINDS INCREASING OUT OF NW
AFT 15Z TO 20-30G40KTS WITH AWW LIKELY FOR KELP. FEW-SCT100-120 AFT
15Z.
&&
.FIRE WEATHER...
A COUPLE OF WEATHER SYSTEMS WILL BE AFFECTING THE REGION OVER THE
NEXT COUPLE OF DAYS. THE FIRST ONE WILL BRING THROUGH A WIND SHIFT
TO THE NW WITH SPEEDS OF 20 TO 35 MPH AND GUSTS TO 45 MPH FOR
SATURDAY. THERE IS A SLIGHT CHANCE FOR VALLEY RAIN AND MOUNTAIN SNOW
SHOWERS THIS EVENING AHEAD OF THE APPROACHING UPPER LOW. THE
NORTHWEST WINDS THAT WILL BE DEVELOPING ON THE BACK SIDE OF SYSTEM
WILL BRING IN SOME VERY DRY AIR WITH MINIMUM RELATIVE HUMIDITIES
FALLING INTO THE 10 TO 15 PERCENT RANGE SATURDAY AFTERNOON. THIS
WILL CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WITH A RED
FLAG WARNING IN EFFECT FOR ALL ZONES.
A SECONDARY DISTURBANCE WILL DROP OUT OF THE CENTRAL ROCKIES
SATURDAY NIGHT AND BRING A CHANCE FOR SNOW TO THE SACRAMENTO
MOUNTAINS. SOME LIGHT ACCUMULATIONS ARE POSSIBLE...ESPECIALLY ON
EASTERN SLOPES BY SUNDAY MORNING. THE UPPER LEVEL PATTERN WILL SHIFT
BACK TO A MORE ZONAL FLOW BY TUESDAY WITH MORE BREEZY TO WINDY DAYS
EXPECTED FOR MUCH OF THE WEEK. DRY AIR WILL REMAIN IN PLACE NEXT
WEEK SO ADDITIONAL CRITICAL FIRE WEATHER DAYS ARE POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 49 74 44 64 41 / 0 0 0 0 0
SIERRA BLANCA 45 73 38 59 35 / 0 0 0 0 0
LAS CRUCES 44 72 40 61 38 / 0 0 0 0 0
ALAMOGORDO 42 70 39 60 35 / 10 0 0 0 0
CLOUDCROFT 30 51 28 38 19 / 20 0 20 0 0
TRUTH OR CONSEQUENCES 43 69 39 61 38 / 20 0 0 0 0
SILVER CITY 40 62 35 52 31 / 20 0 0 0 0
DEMING 39 70 38 62 33 / 0 0 0 0 0
LORDSBURG 40 71 39 66 34 / 0 0 0 0 0
WEST EL PASO METRO 49 72 46 63 41 / 0 0 0 0 0
DELL CITY 39 76 32 64 32 / 0 0 10 0 0
FORT HANCOCK 48 75 43 65 39 / 0 0 0 0 0
LOMA LINDA 43 65 39 55 33 / 0 0 0 0 0
FABENS 47 74 43 64 38 / 0 0 0 0 0
SANTA TERESA 48 72 41 62 40 / 0 0 0 0 0
WHITE SANDS HQ 47 71 41 61 37 / 0 0 0 0 0
JORNADA RANGE 35 71 29 61 24 / 10 0 0 0 0
HATCH 41 69 35 62 29 / 10 0 0 0 0
COLUMBUS 41 72 38 62 36 / 0 0 0 0 0
OROGRANDE 41 72 36 61 33 / 0 0 0 0 0
MAYHILL 33 61 27 49 24 / 20 0 20 0 0
MESCALERO 31 59 27 48 21 / 20 0 20 0 0
TIMBERON 30 59 27 47 21 / 20 0 10 0 0
WINSTON 36 62 28 55 30 / 30 0 0 0 0
HILLSBORO 41 64 39 55 34 / 20 0 0 0 0
SPACEPORT 42 68 36 60 34 / 20 0 0 0 0
LAKE ROBERTS 35 61 30 55 28 / 30 0 0 0 0
HURLEY 38 64 32 52 28 / 10 0 0 0 0
CLIFF 32 65 25 56 22 / 20 0 0 0 0
MULE CREEK 25 64 22 53 19 / 20 0 0 0 0
FAYWOOD 39 63 34 55 30 / 10 0 0 0 0
ANIMAS 42 72 37 66 36 / 0 0 0 0 0
HACHITA 37 72 38 64 34 / 0 0 0 0 0
ANTELOPE WELLS 44 74 39 65 37 / 0 0 0 0 0
CLOVERDALE 43 69 38 62 34 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM TO 8 PM MDT SATURDAY FOR NMZ110>113.
WIND ADVISORY FROM 2 PM TO 9 PM MDT SATURDAY FOR NMZ404>407-411-
413>417.
TX...RED FLAG WARNING FROM 1 PM TO 8 PM MDT SATURDAY FOR TXZ055-056.
WIND ADVISORY FROM 2 PM TO 9 PM MDT SATURDAY FOR TXZ418>424.
&&
05 ROGASH/26 GRZYWACZHazardous weather outlook, Mar 14, 6:11 AM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 611 AM MDT FRI MAR 14 2014 NMZ401>417-TXZ418>424-151215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 611 AM MDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING UPPER-LEVEL TROUGH FROM THE WEST WILL BRING INCREASED WINDS AND WARMER TEMPERATURES THIS AFTERNOON. BREEZY TO WINDY CONDITIONS WITH WEST WINDS 10-20 MPH INCREASING TO 20 TO 30 MPH OVER SOME AREAS. SLIGHT CHANCE OF SHOWERS OR ISOLATED THUNDERSTORMS MAY MOVE OVER THE GILA LATE TODAY AND OVERNIGHT. SLIGHT CHANCES OF SHOWERS FOR THE SACRAMENTO MOUNTAINS THIS EVENING AND OVERNIGHT AS THE TROUGH PASSES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WINDY AFTERNOON SATURDAY IN ADVANCE OF A SECOND UPPER- LEVEL TROUGH WHICH IS POISED TO DROP IN FROM THE NORTH LATE SATURDAY. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL RETURN. OVERNIGHT A COLD FRONT WILL PUSH IN FROM THE NORTH AS THE UPPER TROUGH SLIDES SOUTH OVER EASTERN NEW MEXICO. LIGHT SNOW WILL BE POSSIBLE OVER EAST SLOPE LOCATIONS OF THE SACS...BUT THE REST OF THE REGION WILL REMAIN DRY WITH THE GUSTY FRONTAL PASSAGE. MORE WIND ON MONDAY AS YET ANOTHER UPPER TROUGH PASSES WELL TO OUR NORTH. THIS SYSTEM SHOULD NOT POSE ANY PRECIPITATION THREAT TO OUR REGION. TUESDAY THROUGH THURSDAY THE REGION WILL BE UNDER HIGH PRESSURE WITH WARMING TEMPERATURES...LIGHTER WINDS...AND DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER TIMELY REPORTS OF DUST AND HIGH WIND GUSTS WILL BE APPRECIATED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:22 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 30 hr |
Nearby
Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.